Texas, 2005

High Wind in Texas, November 15, 2005

November 15, 2005 · NWS OUN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 15, 11:12 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 15, 11:12 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CST TUE NOV 15 2005

.UPDATE...
VERY WINDY DAY WILL CONTINUE AT LEAST THROUGH MID-AFTERNOON. LOWER
LEVEL PRESSURE GRADIENT DOES WEAKEN THROUGH THE AFTERNOON...BUT
MIXING OF 40+KT WINDS ABOVE THE DECK WILL KEEP THE GUSTY WINDS
GOING. AT THIS POINT...WE DO NOT ANTICIPATE EXTENDING HIGH WIND
WARNING OR EVEN THE WIND ADVISORY INTO THE EVENING HOURS.
DECOUPLING WILL COMMENCE LATE IN THE AFTERNOON...AND BY 6-7 PM
MOST WINDS SHOULD QUICKLY SUBSIDE. RED FLAG WARNING WILL ALSO
CONTINUE THIS AFTERNOON MAINLY ON A PRECAUTIONARY NOTE...BUT ONLY
ISOLATED SPOTS ACROSS MAINLY WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS EXPECTED TO REACH RH CRITERIA.

FREEZE WARNING LOOKS GOOD DESPITE THE FACT THAT WINDS MAY STAY UP
A LITTLE. LIGHTEST WINDS EXPECTED OVER WESTERN ZONES NEAREST
SURFACE RIDGE.

&&

.PREV DISCUSSION... (ISSUED 417 AM CST TUE NOV 15 2005)

DISCUSSION...
A POWERFUL STORM SYSTEM WILL PROVIDE QUITE A VARIETY OF
INTERESTING WEATHER ACROSS THE SOUTHERN PLAINS OVER THE NEXT 24
HOURS OR SO. THE SURFACE LOW WAS JUST SOUTHEAST OF PONCA CITY AT 4
AM AND WAS MOVING TOWARD THE EAST. A STRONG COLD FRONT TRAILED TO
THE SOUTHWEST FROM THE LOW. BEHIND THE FRONT... COOLER AND DRIER
AIR WAS MOVING SWIFTLY TOWARD THE SOUTHEAST. MANY MESONET SITES
HAVE BEEN REPORTING WIND GUSTS OF 40 TO 55 MPH ON A REGULAR BASIS
SINCE FRONTAL PASSAGE. THE NAM AND OTHER SHORT-RANGE MODELS
SUGGEST THAT WINDS WILL... IF ANYTHING... INCREASE FURTHER THIS
MORNING. WINDS AT 925 AND 850 MB ARE FORECAST TO BE 40 TO 55 KT...
AND LOW-LEVEL MIXING SHOULD BE QUITE EFFECTIVE AT BRINGING WINDS
INTO MARGINAL HIGH WIND WARNING LEVELS ACROSS ALL BUT OUR SOUTHERN
AND FAR EAST-CENTRAL COUNTIES. THE EXISTING HIGH WIND WARNING
WILL BE CONTINUED... AND THE FORMER HIGH WIND WATCH WILL BE
CONVERTED TO A HIGH WIND WARNING. WE DO NOT EXPECT ALL COUNTIES IN
THE HIGH WIND WARNING TO REACH THE SPECIFIC CRITERIA FOR THAT
WARNING (SUSTAINED 40 MPH OR GUSTS TO 58 MPH OR MORE)... BUT THERE
IS A GOOD CHANCE THAT SEVERAL COUNTIES WILL... AND THERE IS NO WAY
AT THIS TIME TO IDENTIFY EXACTLY WHERE THAT WILL HAPPEN. WINDS
SHOULD BE A LITTLE LESS STRONG IN THE SOUTH... AND A WIND ADVISORY
WILL REMAIN FOR THAT PART OF OUR AREA. THE STRONG WINDS MAY KICK
UP A BIT OF DUST IN A FEW SPOTS... BUT THERE DOES NOT APPEAR TO BE
A VERY HIGH RISK OF WIDESPREAD SIGNIFICANT BLOWING DUST.

THE STRONG WINDS WILL REQUIRE A RED FLAG WARNING ONCE AGAIN...
DESPITE THE RELATIVELY COOL TEMPERATURES AND MARGINAL RELATIVE
HUMIDITIES.

TEMPERATURES WILL PLUMMET THIS MORNING IN AREAS THAT HAVE NOT
ALREADY DROPPED. MANY LOCATIONS IN THE SOUTHEAST HALF OF OKLAHOMA
WILL HAVE EARLY MORNING HIGHS... THEN DROP ABOUT 10 DEGREES FOR
THE REST OF THE DAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS IN SOUTHEAST OKLAHOMA AS
THE FRONT PLOWS THROUGH THE WARM AND HUMID AIRMASS EARLY THIS
MORNING. WARM MID-LEVEL TEMPERATURES WILL WORK HARD AGAINST STORM
DEVELOPMENT... SO CHANCES ARE LOW. THERE WILL ALSO BE A CHANCE OF
SHOWERS IN THE COLD AIR ALONG OUR NORTHERN BORDER AS THE VERY COLD
TEMPERATURES ALOFT... ASSOCIATED WITH THE UPPER-LEVEL STORM
SYSTEM... MOVE ACROSS THAT AREA THIS MORNING.

WINDS WILL SETTLE DOWN FAIRLY QUICKLY THIS EVENING... AND SHOULD
BE DOWN TO MODEST SPEEDS BY WEDNESDAY MORNING. CLEAR SKIES AND
A MUCH COOLER AIRMASS WILL RESULT IN VERY CHILLY MORNING
TEMPERATURES. WE EXPECT SUB-FREEZING TEMPERATURES ACROSS THE ENTIRE
FORECAST AREA... AND WILL ISSUE A FREEZE WARNING WITH THIS PACKAGE
FOR ALL BUT NORTHWEST OKLAHOMA... WHERE A HARD FREEZE HAS ALREADY
OCCURRED.

AFTER ALL THIS... THE REMAINDER OF THE FORECAST IS FAIRLY
UNEVENTFUL. A COUPLE OF REINFORCING SHOTS OF COOLER AIR WILL
EFFECTIVELY HOLD TEMPERATURES NEARLY STEADY THROUGH THE LAST HALF
OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  26  49  30 /  10   0   0   0
HOBART OK         46  26  52  31 /   0   0   0   0
WICHITA FALLS TX  53  30  53  31 /   0   0   0   0
GAGE OK           43  19  50  26 /  10   0   0   0
PONCA CITY OK     44  23  46  27 /  20   0   0   0
DURANT OK         66  31  53  31 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ019-
     OKZ020-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ037-OKZ038-OKZ039-OKZ040-OKZ044.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     FREEZE WARNING FROM 2 AM TO 6 AM CST WEDNESDAY FOR OKZ007-OKZ008-
     OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-
     OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-
     OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-
     OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-
     OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-
     OKZ052.

     HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ021-OKZ022-
     OKZ033-OKZ034-OKZ035-OKZ036.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ032-OKZ041-
     OKZ042-OKZ043-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-
     OKZ052.

TX...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ084-
     TXZ085-TXZ086-TXZ087.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     FREEZE WARNING FROM 2 AM TO 6 AM CST WEDNESDAY FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ088-TXZ089-
     TXZ090.

&&

11/22
Hazardous weather outlook, Nov 15, 12:00 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 15 2005

OKZ004>048-050>052-TXZ083>090-161300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION ON THE
HEELS OF VERY STRONG NORTHERLY WINDS. THE INTRODUCTION OF THIS NEW
AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
A HIGH WIND WARNING WILL CONTINUE THROUGH 6 PM THIS AFTERNOON...
NORTH OF A LINE FROM WICHITA FALLS TO SEMINOLE...WITH A WIND
ADVISORY IN EFFECT FARTHER SOUTH. IN ADDITION TO THE DRIVING
DIFFICULTIES CREATED BY THE STRONG WIND... AREAS OF BLOWING DUST
WILL LOWER VISIBILITIES...ESPECIALLY NEAR PLOWED FIELDS AND
CONSTRUCTION SITES. REFER TO THE LATEST NON-PRECIPITATION STATEMENTS
AND ADVISORIES FOR MORE INFORMATION.

IN ADDITION...A RED FLAG WARNING IS IN EFFECT OVER OKLAHOMA AND
WESTERN NORTH TEXAS...FOR VERY HIGH TO EXTREME FIRE DANGERS. A
FREEZE WARNING IS IN EFFECT TONIGHT FOR ALL AREAS SOUTH OF A LINE
FROM CHEYENNE...TO FAIRVIEW...AND MEDFORD. AREAS NORTH OF THIS LINE
HAVE ALREADY EXPERIENCED A HARD FREEZE..

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
A FREEZE WARNING IS IN EFFECT FOR WEDNESDAY MORNING FOR ALL AREAS
SOUTH OF A LINE FROM CHEYENNE...TO FAIRVIEW...AND MEDFORD. AREAS
NORTH OF THIS LINE HAVE ALREADY EXPERIENCED A HARD FREEZE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY...NOVEMBER 16TH.

11

In the hours before

Local storm report, Nov 15, 8:35 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND GST 3 W MEDICINE PARK       34.73N 98.55W
11/15/2005  58 MPH           COMANCHE           OK   MESONET

            MEASURED BY OK MESONET.

&&

DW
Local storm report, Nov 15, 8:48 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
848 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST 4 WNW CAMARGO           36.04N 99.35W
11/15/2005  60 MPH           DEWEY              OK   MESONET

            MEASURED BY OK MESONET.

&&

DW
Local storm report, Nov 15, 8:56 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND DMG WOODWARD                36.43N 99.39W
11/15/2005                   WOODWARD           OK   EMERGENCY MNGR

            METAL STORAGE BUILDING UNDER CONSTRUCTION COLLAPSED ON
            WEST SIDE OF TOWN.

&&

DW
Local storm report, Nov 15, 9:37 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
11/15/2005  58 MPH           WASHITA            OK   MESONET

            MEASURED BY OK MESONET.

&&

DW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Wilbarger

When
November 15, 1:09 PM CST to 1:30 PM CST
Where
Wilbarger forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

High wind gusts caused some damage in the town of Vernon, TX. The metal roof from the Vernon High School Field House was blown off into electrical lines. Debris was also scattered over the school yard. An empty discount center on the west side of town, near the intersection of Expressway 287 and Brentley Street, had the attached greenhouse demolished. At about 1320 CST, a truck pulling a travel trailer southbound on Highway 287 near the town of Oklaunion was overturned by a high wind gust. The driver was taken to the hospital where he was treated for minor injuries (indirect).

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479946.